Kansas, 2014Drought in Kansas, November 1 to 30, 2014
November 1 to 30, 2014 · NWS GLD · 7 events in 7 counties and zones
No change in drought status was noted during November. Extreme northwest and west-central counties remained in Severe (D2) Drought.
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
No change in drought status was noted during November. Extreme northwest and west-central counties remained in Severe (D2) Drought.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Oct 31, 10:34 PM CST, 1 hour 26 minutes earlier.
Area forecast discussion, Oct 31, 10:34 PM CST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
1034 PM MDT FRI OCT 31 2014
.UPDATE...
ISSUED AT 821 PM MDT FRI OCT 31 2014
FOR THE LATEST ESTF UPDATE...CLOUD AND TEMPERATURES ADJUSTMENTS
MADE FROM LATEST OBS...AND CURRENT IR SATELLITE LOOP. SCATTERED
HIGH CLOUDS NOW MOVING THROUGH THE CWA...AND WILL PERSIST
OVERNIGHT...SO REGION WILL SEE PARTLY CLOUDY CONDITIONS.
TEMPERATURES ACROSS THE AREA NOW IN THE 30S. WARMEST SPOTS ARE IN
WESTERN ZONES WHERE SURFACE WINDS REMAIN IN THE 15 TO 25 MPH
RANGE...AND EASTERN ZONES 10 MPH OR LESS. AS A RESULT THE
AFOREMENTIONED AREA WILL COOL QUICKER WITH BETTER RADIATIONAL
COOLING/LESS MIXING...AND HAVE KEPT OVERNIGHT LOWS IN THE 20S.
&&
.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 232 PM MDT FRI OCT 31 2014
A STRONG UPPER LEVEL RIDGE EXTENDED FROM CENTRAL CANADA ALONG THE
EASTERN SLOPES OF THE ROCKIES AND ADJACENT HIGH PLAINS INTO
NORTHERN MEXICO THIS AFTERNOON. FAIRLY MERIDIONAL FLOW EXISTED
EAST OF THIS RIDGE. A STRONG DISTURBANCE HAD DROPPED SOUTH
THROUGH THE GREAT LAKES/OHIO VALLEY THIS AFTERNOON. A FAIRLY COOL
AIRMASS HAD PUSHED INTO THE CENTRAL PLAINS TODAY AS STRONG SURFACE
HIGH PRESSURE BUILDS SOUTH OUT OF THE NORTHERN PLAINS.
TEMPERATURES AS OF 2 PM WERE ONLY IN THE MID 40S TO AROUND 50
ACROSS NORTHWEST KANSAS AND FAR NORTHEAST COLORADO. ANOTHER STRONG
UPPER LEVEL TROUGH WAS IN THE EASTERN PACIFIC APPROACHING THE WEST
COAST OF NORTH AMERICA THIS AFTERNOON. THIS SYSTEM WILL MOVE INTO
THE PACIFIC NORTHWEST AND GREAT BASIN ON SATURDAY.
THE SURFACE HIGH PRESSURE WILL GRADUALLY MOVE INTO THE MISSISSIPPI
VALLEY ON SATURDAY. FARTHER WEST, LEE SIDE TROUGHING WILL DEVELOP
OVER EASTERN COLORADO LATER TONIGHT AND CONTINUE TO DEEPEN ON
SATURDAY. ONLY A FEW HIGH CLOUDS ARE EXPECTED OVER THE REGION
TONIGHT. WITH THE HIGH PRESSURE CONTINUING ITS GRIP ACROSS THE
CENTRAL HIGH PLAINS TONIGHT, OVERNIGHT LOWS WILL DROP INTO THE
UPPER 20S AND LOWER 30S. SOUTHERLY WINDS WILL MAINTAIN A GUSTY
COMPONENT OVERNIGHT OUT WEST OF HIGHWAY 25. SATURDAY WILL BE
MOSTLY SUNNY WITH WARMER TEMPERATURES AND GUSTY SOUTHERLY WINDS.
.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 232 PM MDT FRI OCT 31 2014
THROUGH THE FIRST PART OF THE EXTENDED PERIOD, THE UPPER RIDGE NOW
OVER THE CENTRAL CONUS WILL MOVE EAST INTO EASTERN STATES. THE
UPPER TROUGH IN THE WEST WILL CONTINUE EASTWARD ACROSS NORTH
AMERICA AND WILL BE SHEARING OUT AS IT DOES. BY SUNDAY NIGHT AND
MONDAY, THE TROUGH SHOULD PUSH A COLD FRONT SOUTH THROUGH THE TRI
STATE REGION. THERE WILL BE A CHANCE FOR PRECIPITATION ALONG AND
BEHIND THE FRONT MONDAY AND MONDAY NIGHT WITH THE BEST CHANCES
TOWARD CENTRAL KANSAS. THROUGH THE MID TO LATTER PART OF NEXT
WEEK, THE UPPER FLOW BECOMES NORTHWESTERLY AGAIN AS UPPER LEVEL
RIDGING MOVES BACK INTO THE PACIFIC NORTHWEST. THIS WILL BRING A
RETURN TO DRY CONDITIONS AND SEASONAL TEMPERATURES TO THE REGION.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT)
ISSUED AT 1034 PM MDT FRI OCT 31 2014
VFR CONDITIONS FOR BOTH TAF SITES WITH SKC-SCT250. WINDS FOR KGLD
SSE 15-30KTS. FOR KMCK...WINDS SSE 5-15KTS WITH GUSTS NEAR 30KTS
FROM 16Z SAT TO 00Z SUN.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&
UPDATE...JN
SHORT TERM...99
LONG TERM...99
AVIATION...JN
Hazardous weather outlook, Oct 31, 2:30 AM CST, 21 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
230 AM MDT FRI OCT 31 2014
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-011645-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
230 AM MDT FRI OCT 31 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO...
EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS.
.DAY ONE...TODAY AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Drought, Cheyenne
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Cheyenne forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 39.786, -101.731 (the zone’s center; the record gives no point)
No change in status occurred in November with the county maintaining a Severe (D2) drought rating. The monthly precipitation ranged from 0.61 to 0.62 below normal for the COOP sites across the county.
Drought, Thomas
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Thomas forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 39.351, -101.055 (the zone’s center; the record gives no point)
No change in status occurred in November with the county maintaining a Severe (D2) drought rating. The monthly precipitation ranged from 0.60 to 0.81 below normal for the COOP sites across the county.
Drought, Logan
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Logan forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 38.917, -101.148 (the zone’s center; the record gives no point)
No change in status occurred in November with the county maintaining a Severe (D2) drought rating. The monthly precipitation ranged from 0.59 to 0.74 below normal for the COOP sites across the county.
Drought, Wichita
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Wichita forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 38.482, -101.347 (the zone’s center; the record gives no point)
No change in status occurred in November with the county maintaining a Severe (D2) drought rating. The monthly precipitation was 0.57 below normal for the COOP site at Leoti 1SE.
Drought, Sherman
- When
- November 1, 12:00 AM MST to November 30, 11:59 PM MST
- Where
- Sherman forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 39.351, -101.720 (the zone’s center; the record gives no point)
No change in status occurred in November with the county maintaining a Severe (D2) drought rating. The monthly precipitation ranged from 0.69 to 0.77 below normal for the COOP sites across the county.
Drought, Wallace
- When
- November 1, 12:00 AM MST to November 30, 11:59 PM MST
- Where
- Wallace forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 38.917, -101.764 (the zone’s center; the record gives no point)
No change in status occurred in November with the county maintaining a Severe (D2) drought rating. The monthly precipitation ranged from 0.62 to 0.74 below normal for the COOP sites across the county.
Drought, Greeley
- When
- November 1, 12:00 AM MST to November 30, 11:59 PM MST
- Where
- Greeley forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 38.481, -101.806 (the zone’s center; the record gives no point)
No change in status occurred in November with the county maintaining a Severe (D2) drought rating. The monthly precipitation was 0.34 below normal for the COOP site at Tribune 1W.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Marine Strong Wind in Eastern Pacific Coastal Waters, November 1, 20144 deaths · 1 injured · 1 event
- Strong Wind in West Virginia, November 1, 2014$136,000 · 33 events
- Drought in Texas, November 1 to 30, 2014$44,000 · 24 events
- High Wind in Utah, November 1, 2014$75,000 · 70 kt wind · 4 events
- Drought in Oklahoma, November 1 to 30, 201441 events
- Frost and Freeze in Kentucky, November 1 to 2, 201422 events
- Drought in New Mexico, November 1 to 30, 201420 events
- Frost and Freeze in Illinois, November 1 to 2, 201419 events
- Heavy Snow and Winter Weather in South Carolina, November 1, 2014$18,000 · 5 events
- Blizzard and Heavy Snow in Tennessee, November 1, 201417 events
- Drought in Texas, November 1 to 30, 201416 events
- Winter Weather in Georgia, November 1, 201413 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 550499, 550501, 550503, 550505, 550500, 550502, 550504.